Alert archive / Missouri / Flash Flood Warnings in 2013

Flash Flood Warning 81, NWS Springfield, MO

August 6, 2013Cedar County, St. Clair County, Vernon County, Missouri

NWS Springfield, MO issued this flash flood warning at Aug 6, 2013, 1:48 AM CDT for Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 1:48 AM CDT (06:48 UTC)
Expired
Aug 6, 2013, 8:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 5:00 AM CDTFLASH FLOOD4 Sse Nevada, MOROAD WAS WASHED OUT AT STOCKADE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 192 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2876 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
3.6
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WGUS53 KSGF 060648
FFWSGF
MOC039-185-217-061300-
/O.NEW.KSGF.FF.W.0081.130806T0648Z-130806T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 AM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 800 AM CDT.

* AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL ESTIMATES OF AROUND ONE INCH HAS FALLEN IN   
  THE WARNED AREA WITH ADDITIONAL HEAVY RAINFALL OF ONE TO           
  THREE INCHES IS EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE M AT BEAR CREEK EAST OF STOCKTON...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 54 3 MILES EAST OF DEERFIELD...
ROUTE KK AT DRY WOOD CREEK 5 MILES NORTHWEST OF MOUNDVILLE...
ROUTE V AT THE OSAGE RIVER JUST NORTH OF STOTESBURY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3806 9424 3804 9423 3806 9421 3805 9412
      3804 9408 3805 9406 3804 9351 3791 9351
      3791 9356 3783 9357 3783 9363 3764 9362
      3763 9408 3764 9412 3765 9462 3806 9462

$$

GRIFFIN
2 follow-up statements
644 
WGUS73 KSGF 060753
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT TUE AUG 6 2013

MOC039-185-217-061300-
/O.CON.KSGF.FF.W.0081.000000T0000Z-130806T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-ST. CLAIR MO-VERNON MO-
253 AM CDT TUE AUG 6 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
CEDAR...SOUTHERN ST. CLAIR AND VERNON COUNTIES...

AT 251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL ESTIMATES OF ONE TO THREE INCHES HAS FALLEN WITH ADDITIONAL 
ONE TO TWO INCHES LIKELY IN THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE M AT BEAR CREEK EAST OF STOCKTON...
ROUTE J AT BRUSH CREEK 6 MILES WEST OF COLLINS...
HIGHWAY 54 3 MILES EAST OF DEERFIELD...
ROUTE KK AT DRY WOOD CREEK 5 MILES NORTHWEST OF MOUNDVILLE...
ROUTE V AT THE OSAGE RIVER JUST NORTH OF STOTESBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3806 9424 3804 9423 3806 9421 3805 9412
      3804 9408 3805 9406 3804 9351 3791 9351
      3791 9356 3783 9357 3783 9363 3764 9362
      3763 9408 3764 9412 3765 9462 3806 9462

$$

GRIFFIN
120 
WGUS73 KSGF 061240
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 AM CDT TUE AUG 6 2013

MOC039-185-217-061250-
/O.CAN.KSGF.FF.W.0081.000000T0000Z-130806T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-ST. CLAIR MO-VERNON MO-
740 AM CDT TUE AUG 6 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CEDAR...SOUTHERN
ST. CLAIR AND VERNON COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3806 9424 3804 9423 3806 9421 3805 9412
      3804 9408 3805 9406 3804 9351 3791 9351
      3791 9356 3783 9357 3783 9363 3764 9362
      3763 9408 3764 9412 3765 9462 3806 9462

$$

CRAMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 11:18 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 5, 11:18 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CDT Mon Aug 5 2013

...Significant Risk for Flooding and Strong Storms Overnight...

.MESOSCALE DISCUSSION...
Issued AT 1110 PM CDT MON AUG 5 2013

Continue to monitor a convective complex that continues to evolve
and track eastward into eastern Kansas. Winds on the order of 60
to 80 mph have been associated with this complex across south
central Kansas. This storm complex will track east along an
instability and moisture axis that extends into southern Missouri.
Most unstable CAPE was on the order of 3000-5000 J/KG. This along
with favorable 0-3 KM shear vectors support a forward propagating
convective system into the area with the potential of strong if
not damaging winds. The greatest risk for damaging winds will
occur across southeastern Kansas and southwestern Missouri
generally west of Highway 65.

Unfortunately these storms will bring torrential rainfall rates
and additional rain totals of 1 to 3 inches with locally higher
amounts. Continued development and training storms may evolve into
Tuesday morning.

Any rainfall at this point will be an issue and the potential
exist for significant flash flooding overnight into Tuesday
morning. Areas that normally do not flood will be at risk for
flooding overnight into Tuesday morning. In addition the morning
commute will likely be impacted by flooded roads.

Emergency managers...media and all interests across southeastern
Kansas and the Missouri Ozarks are urged to closely monitor the
latest weather information and potential for flooding.

&&

.SHORT TERM...(This Evening through Tonight)
ISSUED AT 246 PM CDT MON AUG 5 2013

Showers and thunderstorms will remain possible this evening and
overnight, as a frontal system lies over the region. This will be
the primary mode of forcing, as a bigger complex of storms evolves
over northwest Kansas. This feature is being forced by a synoptic
short wave trough, and will be the next significant weather maker
for the Ozarks.

We have better precipitation chances occurring late tonight and
into Tuesday morning, as the northwest Kansas complex eventually
spreads into the Ozarks. Therefore, its quite possible that many
areas could remain dry through tonight.

.LONG TERM...(Tuesday through Monday)
ISSUED AT 246 PM CDT MON AUG 5 2013

Flat ridge will remain in place over the southern CONUS through the
period. The Canadian upper low is expected to transit the base of
the long wave trough over eastern Canada. The stationary front
will remain along the periphery of the upper level ridge to our
southwest through Wednesday providing a mechanism for the warm,
moist air to be lifted isentropicially as the nocturnal low level
jet sets up.

As the Canadian low rounds the base of the trough on Thursday, it
will push yet another surface cold front southward into northern
Missouri. However, as the front pushes into our area, it will once
again become stationary setting up a continuation of our already
wet pattern.

When and where precipitation occurs will be dependent upon a couple
of factors.  One being the time of day that the subtle shorts waves
rotate around the upper level ridge.  These subtle waves will help
to enhance any convection that can fire.  The second factor will be
either the set up of the low level jet for nocturnal convection or
sensible heating for daytime convection.  A combination of any of
these factors could create a situation for heavy rainfall although
the models are hinting more at night time convection mainly during
the overnight hours on Wednesday and Thursday.

Needless to say, temperatures, especially daytime highs, will be a
challenge. For now, will keep temperatures at or slightly below
seasonal normals.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 815 PM CDT MON AUG 5 2013

Pilots can expect additional storms to move into the region
overnight bringing areas of MVFR conditions and the potential of
strong thunderstorm winds. IFR conditions will be possible in the
heavier rainfall. Improving flight conditions will return by
Tuesday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday evening FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Tuesday evening FOR KSZ073-097-101.

&&

MESOSCALE...Foster
SHORT TERM...Cramer
LONG TERM...Gaede
AVIATION...Foster
Hazardous weather outlook, Aug 5, 10:42 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CDT MON AUG 5 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1042 PM CDT MON AUG 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  A COMPLEX OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL
  MOVE EAST FROM KANSAS INTO SOUTHERN MISSOURI OVERNIGHT.
  EXCESSIVE RAINFALL ASSOCIATED WITH THESE STORMS WILL LEAD TO A
  SIGNIFICANT RISK FOR FLASH FLOODING.

  THERE IS AN ELEVATED RISK FOR STRONG TO POTENTIALLY DAMAGING
  WIND GUSTS TO 70 MPH ESPECIALLY FROM SOUTHEASTERN KANSAS INTO
  SOUTHWESTERN MISSOURI.

  INTENSE LIGHTNING AND HAIL TO THE SIZE OF QUARTERS WILL ALSO
  ACCOMPANY THE STRONGER STORMS.

  FLOODING IS ONGOING AND WILL CONTINUE OVER PORTIONS OF EXTREME
  SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
  REGION DURING THE DAY ON TUESDAY. FLOODING WILL LIKELY BE
  ONGOING TUESDAY MORNING.

  UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK
  INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE
  AREA. CHANCES FOR THUNDERSTORMS WILL CONTINUE ON A NEAR DAILY
  BASIS...CAUSING ADDITIONAL FLOODING OVER LOCATIONS WITH
  SATURATED SOIL CONDITIONS.

  AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A
  DAILY BASIS THIS WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS ACROSS
  SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Aug 6, 12:13 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             6 ENE NIXA              37.07N 93.20W
08/05/2013  E1.75 INCH       CHRISTIAN          MO   TRAINED SPOTTER

            DELAYED REPORT FROM MONDAY EVENING.

&&

GAGAN
Local storm report, Aug 6, 12:16 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             4 ENE NIXA              37.07N 93.22W
08/05/2013  E1.00 INCH       CHRISTIAN          MO   TRAINED SPOTTER

            DELAYED REPORT FROM MONDAY EVENING.

&&

GAGAN
Special weather statement, Aug 6, 12:23 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT TUE AUG 6 2013

KSZ073-097-101-060630-
BOURBON KS-CHEROKEE KS-CRAWFORD KS-
1223 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...CHEROKEE AND CRAWFORD
COUNTIES...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
PORTERVILLE TO 24 MILES WEST OF SHERMAN...MOVING EAST AT 50 MPH.
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ARCADIA...ARMA...BAXTER SPRINGS...
BEULAH...BRAZILTON...BRONSON...CARONA...CHEROKEE...CHICOPEE...
COLUMBUS...CRESTLINE...CROWEBURG...DEVON...ENGLEVALE...FARLINGTON...
FAULKNER...FORT SCOTT...FRANKLIN...FRONTENAC...FULTON...GALENA...
GARLAND...GIRARD...GREENBUSH...HALLOWELL...HAMMOND...HARDING...
HEPLER...HIATTVILLE...LAWTON...LONE OAK...LOWELL...MAPLETON...
MARMATON...MCCUNE...MELROSE...MULBERRY...NEUTRAL...OPOLIS...PAWNEE
STATION...PETERSBURG...PITTSBURG...POLK...PORTERVILLE...REDFIELD...
RINGO...RIVERTON...ROSELAND...SCAMMON...SHERMAN...SHERWIN...
SKIDMORE...STIPPVILLE...UNIONTOWN...WALNUT...WEIR...WEST MINERAL...
XENIA AND YALE.

PEOPLE IN BOURBON...CHEROKEE AND CRAWFORD COUNTIES...INCLUDING
WALNUT...MCCUNE...HEPLER...WEST MINERAL...CARONA...GIRARD...
COLUMBUS...SCAMMON...CHEROKEE...WEIR...ENGLEVALE...BAXTER SPRINGS...
PITTSBURG...ARMA...FRONTENAC...GALENA...ARCADIA AND MULBERRY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3804 9509 3807 9463 3702 9461 3700 9507
      3758 9510
TIME...MOT...LOC 0523Z 271DEG 48KT 3774 9544 3724 9543

GRIFFIN
Special weather statement, Aug 6, 1:04 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 AM CDT TUE AUG 6 2013

MOZ082-060645-
TEXAS MO-
104 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 145
AM CDT...

AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAZELTON...OR 13 MILES NORTH OF HOUSTON...
MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM IS PRODUCING TORRENTIAL RAINFALL AND NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY
AWAY FROM WINDOWS.

LAT...LON 3734 9177 3741 9213 3759 9210 3760 9175
      3743 9176 3742 9174
TIME...MOT...LOC 0604Z 271DEG 17KT 3750 9200

FOSTER
Local storm report, Aug 6, 1:31 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 AM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND GST     PITTSBURG               37.41N 94.70W
08/06/2013  E50 MPH          CRAWFORD           KS   FIRE DEPT/RESCUE

            FIRE DEPARTMENT ESTIMATING 40 TO 50 MPH.

&&

MGRIFFIN
Special weather statement, Aug 6, 1:33 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 AM CDT TUE AUG 6 2013

KSZ073-097-101-MOZ066-077-088-060715-
BOURBON KS-CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-VERNON MO-
133 AM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR BARTON...EASTERN BOURBON...
EASTERN CRAWFORD...NORTHEASTERN CHEROKEE...NORTHERN JASPER AND VERNON
COUNTIES UNTIL 215 AM CDT...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MAPLETON TO 5 MILES
SOUTHWEST OF FORT SCOTT TO SCAMMON...MOVING EAST AT 25 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ALBA...ARCADIA...ARMA...ASBURY...AVILLA...
BEULAH...BOSTON...BRONAUGH...BURGESS...CARL JUNCTION...CARTHAGE...
CARYTOWN...CHEROKEE...CHICOPEE...CROWEBURG...DEERFIELD...DEVON...
ENGLEVALE...EXTREME NORTHERN JOPLIN...FARLINGTON...FORT SCOTT...
FRANKLIN...FRONTENAC...FULTON...GARLAND...GIRARD...HAMMOND...
HANNON...HARDING...HORTON...IANTHA...IRWIN...JASPER...KENOMA...LAMAR
HEIGHTS...LAMAR...LAWTON...LIBERAL...LONE OAK...MAPLE GROVE...
MAPLETON...MARMATON...METZ...MILFORD...MILO...MINDENMINES...
MONTEVALLO...MOUNDVILLE...MULBERRY...NASHVILLE...NECK CITY...
NEVADA...OAKTON...OPOLIS...ORONOGO...OSKALOOSA...PAWNEE STATION...
PITTSBURG...POLK...PURCELL...RICHARDS...RINGO...SCAMMON...SHELDON...
SKIDMORE...STIPPVILLE...STOTESBURY...VERDELLA...WACO...WALKER...WEIR
AND YALE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE PRAIRIE
STATE PARK.

THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS. IN ADDITION...HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS
SUCH AS CREEKS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO
NOT CROSS FLOODED ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3804 9463 3806 9462 3806 9443 3806 9427
      3804 9422 3806 9420 3777 9410 3717 9411
      3717 9485 3778 9484 3804 9497
TIME...MOT...LOC 0632Z 269DEG 22KT 3799 9483 3778 9472
          3726 9476

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:00 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Webster30 min
Aug 5, 7:22 PM CDTSpecial Weather StatementSGFDouglas23 min
Aug 5, 7:28 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark47 min
Aug 5, 7:31 PM CDTSevere Thunderstorm WarningSGFChristian, Taney44 min
Aug 5, 7:34 PM CDTFlash Flood WarningSGFChristian, Douglas, Ozark, Taney6 hr
Aug 5, 7:55 PM CDTSevere Thunderstorm WarningSGFOzark35 min
Aug 5, 7:57 PM CDTSevere Thunderstorm WarningSGFChristian, Taney48 min
Aug 5, 8:48 PM CDTSevere Thunderstorm WarningSGFOzark, Taney27 min
Aug 6, 12:02 AM CDTAreal Flood WarningSGFChristian, Dallas, Douglas, Greene, Laclede, Webster and 1 more12 hr
Aug 6, 1:04 AM CDTSpecial Weather StatementSGFTexas41 min
Aug 6, 1:33 AM CDTFlash Flood WarningSGFCamden, Dent, Laclede, Maries, Miller, Morgan and 4 more6 hr
Aug 6, 1:33 AM CDTSpecial Weather StatementSGFBarton, Jasper, Vernon42 min
Aug 6, 1:49 AM CDTSevere Thunderstorm WarningSGFVernon26 min
Aug 6, 1:55 AM CDTRiver Flood WarningSGFPulaski6 days
Aug 6, 1:55 AM CDTRiver Flood WarningSGFLaclede3 days
Aug 6, 2:12 AM CDTSpecial Weather StatementSGFCedar, St. Clair, Vernon33 min
Aug 6, 3:38 AM CDTFlash Flood Warning EmergencySGFPulaski, Texas11 hr
Aug 6, 4:19 AM CDTFlash Flood WarningSGFMaries, Miller, Morgan4 hr
Aug 6, 4:29 AM CDTFlash Flood WarningSGFLaclede, Texas, Wright4 hr
Aug 6, 5:19 AM CDTFlash Flood WarningSGFHowell6 hr
Aug 6, 5:51 AM CDTFlash Flood WarningSGFOregon, Shannon6 hr
Aug 6, 7:56 AM CDTAreal Flood Warning EmergencySGFCamden, Dent, Laclede, Maries, Miller, Phelps and 4 more12 hr
Aug 6, 10:52 AM CDTAreal Flood WarningSGFHowell12 hr
Aug 6, 12:01 PM CDTAreal Flood WarningSGFDouglas, Webster6 hr
Aug 6, 12:04 PM CDTAreal Flood WarningSGFOregon, Shannon12 hr
Aug 6, 2:59 PM CDTAreal Flood WarningSGFPulaski, Texas21 hr
Aug 6, 3:11 PM CDTRiver Flood WarningSGFShannon17 hr

Nearby

Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.